What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 30, 12:19 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 30, 12:19 AM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
119 AM EDT Sun Jun 30 2024
.SYNOPSIS...
A few showers and thunderstorms overnight through the day
tomorrow. A few stronger thunderstorms are possible in
Northeast PA in the late morning and early afternoon tomorrow
but most of the region will stay dry. High pressure will build
into the region for the first half of next week.
&&
.NEAR TERM /THROUGH TODAY/...
940 PM Update...
Lowered PoPs for the next several hours across CNY where
largely dry conditions are expected until additional spotty
showers and perhaps a thunderstorm pop up overnight. The
probability of thunder was also reduced through the overnight
hours with modest amounts of instability in place but still
plenty of shear, so it wasn't completely ruled out. Both
sustained winds and gusts were running higher than most
observation sites, so they too were reduced through the
overnight.
300 PM Update...
Thick cloud cover and widespread rain has kept most of the
region cooler this afternoon but dew points have been able to
creep up with the southerly flow at the surface. A warm front is
trying to push northward with the nose of the surface warm
front into central PA to western NY already. As of now, surface
based CAPE is all S and W of our region but as these showers
move through, there will be couple hours of thinner clouds as
well as time for that warm front to make its way into NEPA and
the Southern Tier of NY. Still there is more showers that exist
in the warm sector than many of the models show so right now, it
is likely there will be less instability this afternoon and
evening for our area. Despite the lower CAPE, the BGM radar
vertical wind profile has continued to show robust speed and
directional shear in the low levels with the 3 hour average
0-1km SRH over 400m2/s2 and 0-3km shear near 40 knots. If a
storm can take on an easterly component that would maximize use
of the environmental helicity and could produce a tornado, even
if it is just a stronger shower with no lightning. Luckily
without high amounts of instability, anything that does form
will be on the weaker side.
Tonight, an upper level trough begins to dig in with upper
level flow becoming more northwesterly. Morning models showed
cooler and drier air making its way in faster so chances of
precipitation were lowered after midnight but at least kept at a
slight chance as there is enough low level moisture in place
still for isolated to scattered showers and drizzle.
Tomorrow, a cold front moves through and the timing of that
front will determine tomorrows severe risk. As of now, it looks
like the cold front makes it through most of the region in the
morning with instability mainly developing in NEPA. There will
be nearly 50 knots of 0-6 km shear present so any storm that
develops ahead or along the front in the late morning and early
afternoon could become strong with all hazards possible. The 12Z
HREF mean CAPE and 2m Temperatures do show that there was a
slight slowing of the front so it is possible that we may see
SPC bring the slight risk for tomorrow farther west if the trend
continues with this evenings runs. HREF CAPE spread for the
25-75 percentile for AVP is 1300 to 2500 J/kg while BGM is from
roughly 1000 to 1300 J/kg so the risk will increase as you head
SE tomorrow.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
250 PM Update...
With a shortwave trough departing Monday morning, and sprawling
surface high pressure building in, the first half of the week ahead
will be dry. Breezy NW winds Monday will keep temperatures in the
lower-70s for most of area, except mid-70s for the Wyoming Valley.
Southerly return flow will bring increasingly warm temperatures
Tuesday into Wednesday, with highs reaching the 80s. A cold front
will be approaching the area from the west late Wednesday, but there
is reasonable confidence that most of the area will stay dry through
the afternoon with the only mentionable PoPs in the extreme western
edges of the CWA.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
250 PM Update...
A cold front will move into the area Wednesday night, bringing
scattered showers and thunderstorms. Forecast uncertainty ramps up
beginning Thursday as upper level flow goes zonal, and the front
looks to get hung up somewhere in the Mid-Atlantic. Thursday is a
bit up in the air in terms of precip chances depending on how far
south the front can push before stalling out.
Either way, it looks to return north as a warm front on Friday, as a
weak shortwave trough and associated surface wave ripples along the
front. Early indications suggest another approaching cold front
looks to bring the chance for showers back for yet another weekend
appearance.
&&
.AVIATION /05Z SUNDAY THROUGH THURSDAY/...
Moist airmass over the region with showers and thunderstorms
developing early this morning and heading into RME and SYR
around 3 AM (07Z) and eventually into ITH just before sunrise.
It is unknown at this time how far southeast this line of
thunderstorms will push, but storms may also impact ELM and BGM
later this morning, but confidence was just too low to add to
the forecast at this time. Fog and low ceiling will likely also
be a concern at ELM and AVP through the early morning hours.
Flight conditions gradually improve to VFR later this morning or
early afternoon.
Outlook...
Sunday...VFR. Isolated restrictions from showers and
thunderstorms possible, mainly southern half of the area.
Monday through Wednesday...Mainly VFR.
Wednesday night into Thursday...Restrictions with showers and
thunderstorms possible.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...AJG/MWG
NEAR TERM...AJG/DK
SHORT TERM...MPH
LONG TERM...MPH
AVIATION...JAB/MPK
Hazardous weather outlook, Jun 29, 2:37 PM EST, 11 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
337 PM EDT Sat Jun 29 2024
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-301945-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
337 PM EDT Sat Jun 29 2024
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
A slow moving frontal system brings periods of rain with isolated severe
thunderstorms to the area later today into tonight with localized
flash flooding possible. A few storms could produce strong to
damaging winds.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Lingering marginal risk for severe storms continues Sunday as well.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS.
In the hours before
Special weather statement, Jun 30, 12:36 AM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Binghamton NY
136 AM EDT Sun Jun 30 2024
NYZ009-300630-
Northern Oneida NY-
136 AM EDT Sun Jun 30 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ONEIDA COUNTY THROUGH
230 AM EDT...
At 136 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Camden, moving east at 45 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Camden, Boonville, Forestport, Steuben, Florence, Ava, Remsen,
Prospect, Alder Creek, and Taberg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4333 7508 4331 7514 4329 7515 4330 7561
4329 7587 4332 7587 4332 7588 4348 7581
4342 7553 4361 7511
TIME...MOT...LOC 0536Z 264DEG 39KT 4340 7583
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KistnerSpecial weather statement, Jun 30, 12:48 AM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Binghamton NY
148 AM EDT Sun Jun 30 2024
NYZ016>018-300630-
Onondaga NY-Southern Cayuga NY-Seneca NY-
148 AM EDT Sun Jun 30 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN SENECA...
NORTHWESTERN CAYUGA AND NORTHERN ONONDAGA COUNTIES THROUGH 230 AM
EDT...
At 147 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Baldwinsville to near
Canandaigua. Movement was east at 45 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Syracuse, Clay, Cicero, Auburn, De Witt, Lysander, Van Buren,
Baldwinsville, North Syracuse, and Seneca Falls.
This includes the following highway exits...
Interstate 90 between 34A and 39, and near 41.
New York Interstate 81 between 17 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4324 7613 4320 7608 4318 7599 4313 7595
4309 7598 4308 7592 4287 7663 4289 7696
4301 7696 4303 7650 4323 7647 4323 7630
4321 7626 4324 7627 4324 7626 4320 7622
4322 7620 4325 7621
TIME...MOT...LOC 0547Z 273DEG 39KT 4319 7632 4293 7724
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KistnerSpecial weather statement, Jun 30, 1:15 AM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Binghamton NY
215 AM EDT Sun Jun 30 2024
NYZ009-036-037-300715-
Southern Oneida NY-Madison NY-Northern Oneida NY-
215 AM EDT Sun Jun 30 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL ONEIDA AND NORTHWESTERN
MADISON COUNTIES THROUGH 315 AM EDT...
At 214 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Camden to 9 miles west of Sylvan Beach to
near Bridgeport. Movement was east at 30 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rome, Oneida, Kirkland, Lee, Verona, Westmoreland, Vienna, Trenton,
Floyd, and Whitesboro.
This includes the following highway exits...
Interstate 90 between 32 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4338 7508 4333 7508 4330 7515 4325 7515
4310 7531 4305 7545 4314 7597 4317 7599
4318 7599 4318 7594 4316 7592 4316 7588
4332 7587 4333 7588 4340 7585
TIME...MOT...LOC 0614Z 288DEG 25KT 4332 7581 4324 7590 4320 7603
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KistnerSpecial weather statement, Jun 30, 1:34 AM EST, 44 minutes before
Special Weather Statement
National Weather Service Binghamton NY
234 AM EDT Sun Jun 30 2024
NYZ016>018-036-037-300730-
Onondaga NY-Southern Oneida NY-Southern Cayuga NY-Seneca NY-
Madison NY-
234 AM EDT Sun Jun 30 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL SENECA...SOUTH CENTRAL
ONEIDA...NORTHWESTERN MADISON...CAYUGA AND ONONDAGA COUNTIES THROUGH
330 AM EDT...
At 233 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Bridgeport to near Romulus.
Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Onondaga, Syracuse, Auburn, De Witt, Sullivan, Oneida, Lenox, Pompey,
North Syracuse, and Solvay.
This includes the following highway exits...
Interstate 90 between 34 and 37.
New York Interstate 81 between 14 and 28, and near 29 South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with these storms and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4305 7541 4278 7608 4277 7627 4270 7627
4263 7644 4281 7695 4318 7601
TIME...MOT...LOC 0633Z 286DEG 21KT 4316 7597 4280 7681
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KistnerNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1192150, 1192745, 1192746, 1192747, 1192759, 1192782, 1192751, 1192795, 1192790, 1192787.